MAUDE Adverse Event Report: MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)

MEDTRONIC, INC.; STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Model Number 97740
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id 97702, serial# (b)(4), implanted: (b)(6) 2016, product type: implantable neurostimulator.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer about a patient with an internal neurostimulator (ins) for spinal pain.On (b)(6) 2017, it was reported that the patient had just spoken with a manufacturing representative (rep) about five minutes ago about their issue with their patient programmer (pp) batteries dying.It was reported that the rep wanted to reset the patient's programs for them, but the batteries died.It was reviewed that their stimulation was working and that the rep was trying to walk the patient through using the navigation button and the plus/minus buttons to change their existing programming on their pp and then the batteries died.This call was then cut short with the patient, as they had another call which they thought was their rep.Additional information was reported, that when the patient¿s batteries in their patient programmer depleted, they lost their programs.It was reported that they use to have three programs, which they got at their appointment with their reps on (b)(6) 2017 and they could see the amplitude at the bottom of the screen, but now all they could do was turn stimulation up and down and on and off.It was reported that the patient wanted help to enable the other programs and see the amplitude number at the bottom of their screen.A product spe cialist worked with the patient to check their settings.It was reported that the patient was on group d, with no amplitude number showing up on the bottom of the screen.Through troubleshooting, it was discovered that in group d, they had programs one for across their back and down their right leg and two for their right leg.It was reported that in order for the patient to see the amplitude number they had to navigate to it using the navigator keypad.It was reported that the patient discovered that they also had group c, but they decided that they like group d better and wanted to stay on that group.It was reported that the patient had an appointment with manufacturing representatives and they gave the patient three programs at the appointment.It was also reported that he patient has an appointment scheduled for (b)(6).There were no symptoms reported and it is unknown when the event occurred.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the patient indicated that they needed new programmer batteries after getting meeting with the manufacturing representative (rep) to change their programs; they didn¿t realize the batteries were low.The patient noted that they only got 2 of their programs back after calling the rep.They indicated that it was hard to hold the phone and programmer at the same time when talking with the rep.They stated they will have to learn to navigate differently while temporarily using one program, unless they meet with the rep again.The patient mentioned that the issue could not be resolved over the phone with the rep.They noted that they may have to make arrangements to get their device taken out someday.The patient indicated they weighed (b)(6) pounds.No further complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Common Device Name
STIMULATOR, SPINAL-CORD, IMPLANTED (PAIN RELIEF)
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6447445
Report Number2182208-2017-00369
Device Sequence Number1199687
Product Code LGW
UDI-Device Identifier00643169512962
UDI-Public00643169512962
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97740
Device Catalogue Number97740
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
05/09/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/24/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight63